It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2006, 08:40 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 1,027
SanyBelle HB UserSanyBelle HB UserSanyBelle HB UserSanyBelle HB User
Why get off antidepressants?

I am just discovering that I have depression and anxiety. There are alot of threads about people wanting to come off the ADs. Why? I know they are drugs and alot of people want to be drug free but if they truly help, is there harm in staying on them? I'd like to have as much knowledge before I start seeing a doctor. Thanks!

 
Old 12-18-2006, 11:11 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Why get off antidepressants?

If you look at the side effects of some of the meds out there its easy to see why someone would want to come off of them. For example these are the meds I take and there more severe side effects
1. Zyprexa - May cause diabetes, zombie effect, drowsiness - plus high chance of weight gain
2. Lithium - monthly blood test, too little does not work too much can kill you
3. Temazapam - sleep med, possible liver problems
4. Effexor - Brutal to get off of, again hard on the liver
5. Remeron - weight gain, hard on liver
6. Wellbutrin - possible seizures,

the choice to go on any meds should be done taken very seriously. I have a severe form of major depressive disorder, PTSD, GAD and agorphobia which is why I need to take so many. Lucky for me I do not have to pay for them as it is close to $150 a week. Any take it seriously and really look at the alternative products before diving into the world of meds

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 12-19-2006, 01:01 AM   #3
Senior Member
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 207
sunshine0806 HB User
Re: Why get off antidepressants?

Many of the anti-depressants commonly prescribed today are relatively new to the market. Long-term side effects of these medications are still unknown. I've been taking melatonin for a few years to help me sleep at night (not an AD - just using it as an example). It became available for OTC use in 1994. My doctor was fine with me using it long-term, though I only use a small dosage. New studies are coming out saying that long-term use of melatonin may lead to fertility problems. Only large doses were tested, but still, it worries me that they're just coming out with this. Just because a doctor prescribes something doesn't mean it's totally safe.

Also, cost - my insurance will only cover half the cost of my AD. I'm fine with taking Lexapro for now. My doctor says it's too early to come up with any long-term plans for going off it. But, it's definitely not something I'm comfortable using long-term.

 
Old 12-19-2006, 04:42 AM   #4
Senior Member
(female)
 
Join Date: Dec 2004
Location: fl
Posts: 145
kkkittykat HB User
Re: Why get off antidepressants?

Sunshine,

How long have you been on lexapro? Have you gained weight on it?

Karen

 
Old 12-19-2006, 05:10 PM   #5
Senior Member
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 207
sunshine0806 HB User
Re: Why get off antidepressants?

Quote:
Originally Posted by kkkittykat
Sunshine,

How long have you been on lexapro? Have you gained weight on it?

Karen
Karen, I've been on Lexapro for almost three months. I gained 5 lbs., when I moved up from 10mg to 15mg. But, I've been taking 15mg for close to a month now, and haven't gained anymore since that initial 5 lb. gain.

 
Old 12-21-2006, 11:54 AM   #6
Junior Member
(female)
 
Join Date: Nov 2006
Posts: 43
bloodyhell HB User
Re: Why get off antidepressants?

We can't just be dutifully taking something if it makes us feel awful. For me, I tried taking Zoloft for over two months, but the effects were so horrible that I stopped. I became manic--I couldn't sleep, was very hyper, never could calm down, my stomach was constantly hurting, headaches, dry mouth, tremors in my hands. I lost my identity, and was so over the top that I guess I could have been diagnosed as bipolar. I have never been that way before the drug, nor after stopping it. I have since learned lots of other ways, on my own, to deal with my depression. Do your research.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
antidepressants and TMJ Chrispy1 TMJ Disorder -TemporoMandibular Joint 20 11-19-2009 07:23 AM
can antidepressants be prescribed to opiate addicts? erica1234 Depression 10 01-26-2009 03:59 PM
Interfence with Antidepressants and Birth Control??? Teacher_Lady Mental Health 2 08-18-2007 06:08 AM
Interference with Birth Control and Antidepressants??? Teacher_Lady Birth Control 2 08-18-2007 06:00 AM
Antidepressants and Fracture Risk PikaB Osteoporosis 10 01-25-2007 09:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:14 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!